Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online


User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
My doctor prescribed Avelox to me to treat a UTI. I am having a bad reaction to it (weak, achy, can't concentrate...feels like having a bad flu). I stopped taking it and want to know if there is anything I can do to get it out of my body faster? Or something I can do that may relieve the side-effects?
Posted Mon, 16 Apr 2012 in Medicines and Side Effects
Answered by Dr. Jasvinder Singh 1 hour later

Thanks for posting your query.

Avelox contains Moxifloxacin and anemia, fatigue, tiredness etc are frequent side effects of this drug.

First of all you should inform your doctor and get the medicine changed to some other antibiotic. The half life of Avelox is 12 hours and this means that after 12 hours of last dose half the drug will be washed out of the body.

There is no specific medicine to stop the side effects but drinking plenty of water helps in flushing out the drug in the urinary system and doing physical exercises helps in faster metabolism which helps in quick elimination of the drug. Increased physical activity and high calorie diet increases its metabolism.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor